Heavy Snow, Northeast Mountains
- When
- November 28, 2:00 PM PST to November 29, 10:00 PM PST
- Where
- Northeast Mountains forecast zone
- Reported by
- TRAINED SPOTTER
- Coordinates
- 48.184, -117.511 (the zone’s center; the record gives no point)
A large Pacific storm system spread heavy snow across portions of eastern Washington from the afternoon of the 28th to the night of the 29th. Across eastern Okanogan and Ferry Counties, 4 to 6 inches were common with 9 inches being reported near the town of Kettle Falls.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OTX wrote it up.
A large Pacific storm system spread heavy snow across portions of eastern Washington from the afternoon of the 28th to the night of the 29th. Across eastern Okanogan and Ferry Counties, 4 to 6 inches were common with 9 inches being reported near the town of Kettle Falls. In the Okanogan Valley, numerous reports of 4 to 6 inches were reported by the local newspaper. Across the Spokane and Coeur D'Alene area, 3 to 5 inches were mostly reported with the town of Coeur D'Alene receiving 6 inches.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at Nov 28, 10:25 AM PST, 3 hours 35 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
1025 AM PST MON NOV 28 2005
.SYNOPSIS...A STRONG PACIFIC STORM IS EXPECTED TO ARRIVE MONDAY
NIGHT AND TUESDAY FOR A SIGNIFICANT THREAT OF SNOW OVER MUCH OF
THE REGION. THE WEATHER PATTERN WILL STAY ACTIVE THROUGH THE WEEK
WITH ANOTHER STORM SYSTEM EXPECTED THURSDAY AND FRIDAY.
&&
.DISCUSSION...
REST OF TODAY...RATHER BENIGN LOOKING SHORTWAVE TROF AXIS
CONTINUES TO TRACK NE THROUGH THE NE CORNER OF THE CWA THIS
MORNING. NOT MUCH IN THE WAY TO TRACK IN THE LOWER
ATMOSPHERE...OTHER THAN SOME WEAK ASCENT ON THE 280K ISENTORPIC
SURFACE. DESPITE THE PALTRY LOWER ATMOSPHERIC FEATURES...THE 500
MB ANALYSIS FROM THIS MORNING SHOWED A SHARP THERMAL TROF
EXTENDING THROUGH THE CENTER OF THE SHOWER ACTIVITY FROM THE
OKANOGAN HIGHLANDS TO THE SILVER VALLEY. THIS FEATURE STILL LOOKS
LIKE IT WILL TRACK INTO NW MONTANA BY LATE TODAY...EASING THE
SHOWER THREAT FROM SW TO NE AS WARMER ALOFT AIR SLIDES INTO THE
REGION. ALSO MADE SOME UPDATES TO SKY CONDITIONS WITH PLENTY OF
SUN EXPECTED THROUGH EARLY AFTERNOON FOR EASTERN COLUMBIA BASIN TO
THE CAMAS PRAIRIE DUE TO MODERATE OFFSHORE FLOW. REMAINDER OF
TODAYS FORECAST LOOKS GOOD. FX
&&
.AVIATION...MVFR CIGS ARE EXPECTED TO PERSIST THRU 00Z OVER THE
WESTERN COLUMBIA BASIN TO THE CASCADES DUE TO COLD AIR DAMMING.
OTHERWISE VFR CONDITIONS ARE EXPECTED AT ALL REMAINING TAF SITES
THROUGH THE AFTERNOON. AFT 06Z CONDITIONS ARE EXPECTED TO
DETERIORIATE RAPIDLY FROM WEST TO EAST AS A STRONG WINTER STORM
SYSTEM MOVES INTO THE REGION. MOST LOCATIONS WILL DEVELOP EITHER
MVFR OR IFR CONDITIONS DUE TO REDUCED VSBYS FROM SNOW AND LOW
CLOUDS. CONDITIONS WILL BEGIN TO IMPROVE FROM WEST TO EAST AFT 12Z
TUE AS DRIER WESTERLY FLOW MOVES OVER THE CASCADES. FX
&&
.PRELIMINARY POINT TEMPS/POPS...
SPOKANE 33 23 32 22 30 22 / 10 60 100 60 10 10
COEUR DALENE 33 24 32 21 31 24 / 10 60 100 80 10 10
PULLMAN 38 26 35 25 31 25 / 0 60 60 70 10 10
LEWISTON 40 29 39 29 37 30 / 0 50 60 40 10 10
COLVILLE 33 20 32 19 28 19 / 30 50 100 70 10 10
SANDPOINT 31 22 32 21 31 21 / 30 50 100 70 20 10
KELLOGG 35 24 32 22 30 24 / 20 60 100 80 50 20
MOSES LAKE 34 27 36 23 35 22 / 0 80 50 20 10 10
WENATCHEE 31 26 35 25 33 23 / 0 80 50 20 10 10
OMAK 29 24 31 20 30 18 / 10 70 60 30 10 10
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...WINTER STORM WATCH FROM 2 AM TO 4 PM TUESDAY FOR COEUR DALENE
AREA...IDAHO PALOUSE.
WINTER STORM WATCH FROM 2 AM TUESDAY TO 4 PM WEDNESDAY FOR
NORTHERN PANHANDLE...CENTRAL PANHANDLE MOUNTAINS.
WA...WINTER STORM WATCH FROM 2 AM TO 4 PM TUESDAY FOR WASHINGTON
PALOUSE...UPPER COLUMBIA BASIN...SPOKANE AREA...NORTHEAST
MOUNTAINS...OKANOGAN HIGHLANDS.
WINTER STORM WATCH FROM 7 PM MONDAY TO 6 AM TUESDAY FOR
WENATCHEE AREA...EAST SLOPES NORTHERN CASCADES...OKANOGAN
VALLEY...WATERVILLE PLATEAU.
&&HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
1052 AM PST MON NOV 28 2005
IDZ001-004-291400-
NORTHERN PANHANDLE-CENTRAL PANHANDLE MOUNTAINS-
1052 AM PST MON NOV 28 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO.
THE FOLLOWING WATCHES WARNINGS OR ADVISORIES ARE CURRENTLY IN EFFECT
WINTER STORM WATCH IN EFFECT FROM LATE TONIGHT THROUGH
WEDNESDAY AFTERNOON.
PLEASE SEE THE FOLLOWING PRODUCTS FOR MORE INFORMATION.
SEAWSWOTX /WWUS46 KOTX/
.DAY ONE...TODAY AND TONIGHT
A PACIFIC STORM SYSTEM IS SET TO BRING SIGNIFICANT SNOW LATE
TONIGHT. TIMING AND SNOW AMOUNTS ARE STILL UNCERTAIN BUT UP TO 2
FEET OF SNOW IS POSSIBLE OVER THE HIGHER MOUNTAINS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
SIGNIFICANT SNOWS WILL CONTINUE AT TIMES...ESPECIALLY OVER THE
MOUNTAINS THROUGH WEDNESDAY. ADDITIONAL STORMS WILL BRING PERIODIC
SNOWS THROUGH THE END OF THE WEEK.
LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR WEATHER UPDATES
ON THE UPCOMING WEEK.
IDZ002-003-WAZ033-035>038-291400-
COEUR DALENE AREA-IDAHO PALOUSE-WASHINGTON PALOUSE-
UPPER COLUMBIA BASIN-SPOKANE AREA-NORTHEAST MOUNTAINS-
OKANOGAN HIGHLANDS-
1052 AM PST MON NOV 28 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH
IDAHO...EAST CENTRAL WASHINGTON...NORTH CENTRAL
WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON.
THE FOLLOWING WATCHES WARNINGS OR ADVISORIES ARE CURRENTLY IN EFFECT
WINTER STORM WATCH IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY
AFTERNOON.
PLEASE SEE THE FOLLOWING PRODUCTS FOR MORE INFORMATION.
SEAWSWOTX /WWUS46 KOTX/
.DAY ONE...TODAY AND TONIGHT
A PACIFIC STORM SYSTEM IS SET TO BRING SIGNIFICANT SNOW TO THE
REGION LATE TONIGHT.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
TONIGHT STORM WILL CONTINUE TO BRING SNOW THROUGH TUESDAY
MORNING. TIMING AND SNOW AMOUNTS ARE STILL UNCERTAIN A TOTAL OF 3
TO 6 INCHES IN POSSIBLE BY TUESDAY AFTERNOON. ADDITIONAL STORM
SYSTEMS WILL BRING SNOW TO EASTERN WASHINGTON AND NORTH IDAHO
THURSDAY THROUGH SUNDAY.
LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR WEATHER UPDATES
ON THE UPCOMING WEEK.
WAZ041>044-291400-
WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-
WATERVILLE PLATEAU-
1052 AM PST MON NOV 28 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
WASHINGTON AND NORTH CENTRAL WASHINGTON.
THE FOLLOWING WATCHES WARNINGS OR ADVISORIES ARE CURRENTLY IN EFFECT
WINTER STORM WATCH IN EFFECT FROM 7 PM PST THIS EVENING
THROUGH LATE TONIGHT.
PLEASE SEE THE FOLLOWING PRODUCTS FOR MORE INFORMATION.
SEAWSWOTX /WWUS46 KOTX/
.DAY ONE...TODAY AND TONIGHT
A PACIFIC STORM SYSTEM IS SET TO BRING SNOW LATE TONIGHT.
TIMING AND SNOW AMOUNTS ARE STILL UNCERTAIN BUT 3 TO 6 INCHES OF
SNOW IS POSSIBLE BY TUESDAY MORNING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
MORE STORM SYSTEM WILL BRING SNOW TO EASTERN WASHINGTON AND NORTH
IDAHO THURSDAY THROUGH SATURDAY.
LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR WEATHER UPDATES
ON THE UPCOMING WEEK.
IDZ026-027-WAZ031-032-034-291400-
LEWISTON AREA-LEWIS AND SOUTHERN NEZ PERCE COUNTIES-
NORTHEAST BLUE MOUNTAINS-LOWER GARFIELD AND ASOTIN COUNTIES-
MOSES LAKE AREA-
1052 AM PST MON NOV 28 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
IDAHO...EAST CENTRAL WASHINGTON AND SOUTHEAST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
WINTER STORM SYSTEMS WILL BRING SNOWS TO EASTERN WASHINGTON AND
NORTH IDAHO THURSDAY THROUGH SATURDAY.
LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR WEATHER UPDATES
ON THE UPCOMING WEEK.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
1027 AM PST MON NOV 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY SNOW CHESAW 48.94N 119.05W
11/26/2005 4.0 INCH OKANOGAN WA OFFICIAL NWS OBS
6 INCHES SNOW OVERNIGHT 11/25 - AM 11/26/05
&&
MJFThe national radar mosaic for the moment the first event began.
4 heavy snow. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Washington in 2005Every state in 2005This day in weather historyWarnings in Washington, November 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5479809, 5479810, 5479811, 5479812.